Posted by Betty H.
on October 16, 2000 at 00:33:24:
In Reply to: Re: About taking medicines posted by Betty D. on October 15, 2000 at 12:38:28:
: : : : : : : Hi everybody,
: : : : : : : I know it can be a drag to take so many medicines every day. But just think if you did not take these med. how much worse off you would be. I am grateful to God that there is something there than can control my Parkinsonism. Medicine has come so far these days then when my mother who passed in 1976 for Parkinsons had. She was in a experiment with L Dopa. She had very adverse effects from that. I remember that very well. So we should be thankful that God has given us another day on this wonderful planet. Enough preaching. Bruce I am sorry to hear about your fishing line, Hope it wasen't to tangled LOL
: : : : : : : Eileen
: : : : : : ===========
: : : : : : Eileen-
: : : : : : Modern medicine has given me a second life. I'm going to included a paragraph I wrote to my sister-in-law describing a recent OFF period. I think God taps on our shoulder sometimes to remind us to count our many blessings. I certainly took time following this episode: (FYI - for newbies - I have had brain surgery to implant electrodes in the STN of the brain, May of '99, and have two generators implanted in my chest; electromagnetic waves can sometimes turn them off and here's what happens to me when that happens.)
: : : : : : I was leaving the garden center today and noticed my right side got turned off. Funny how that happens just once in a while and not every time; i.e. our own shop door has a big magnet over the door. Turned me off once. Man, it really makes me thankful when it happens, to have these. I was shaking so bad. My teeth were chattering and my voice sounded like I was driving over a bumpy road (I was saying stuff like, "Where's my magnet....") . I had my medicine IN me (Sinemet CR and Comtan), but they didn't help when I had no electrical stimulation. My hand and foot were pumping like jack hammers, my stomach and my head were shaking - I wonder how I could drive. My right foot felt like it just shrunk up 6" the dystonias were so bad; I was getting rigid as a board. I got my magnet (which I am NEVER without) out of my purse, held it on my (left) side of my chest, felt the tingling hit my toes and nothing happened (this is the side that was replaced in March). Nothing happened - so I did it again, felt the tingling again, and this time WHAM BAM - the tremors stopped; like someone waved a magic wand over me. My foot "grew back" and the feeling of relaxation that hit was dream-like. If you can imagine a rubber band (like the kind we used to fly balsa planes) just winding up tighter and tighter and then when you let go, whoosh. That's the best analogy I can come up with.
: : : : : : Well, I can't imagine what the PWP went thru in generations preceding, but it must have been hell. I can see why they USED to say you'd have 15 good years following diagnosis. I've made it 16, and with this surgery, feel like another 16 are possible. As I have a long life ahead of me, I hope to keep doubling the numbers of quality life. I feel miracles are happening every day, and I'm one of them!
: : : : : : Carole
: : : : : : =====================
: : : : : Eileen & Carole,
: : : : : I'm thankful for every day, but taking 28 pills a day, plus another 10 once a week (counting the vits.) is sure a drag, to say the least & is there ever a day you're pain free? Then there's the fatigue and stiffness and "slow", has become my middle name. But then you are all too familar with all of this. I can't blame it all on PD, since I also have arthritis. If I could just figure out how to "cope" ? I try to keep telling myself to count my blessings, there are always others worse off.
: : : : : THANKS FOR CARING! THANKS FOR SHARING! It helps.
: : : : : Betty H.
: : : : ===========
: : : : Betty-
: : : : Go out now and buy the Nov. Issue of Alternative Medicine. It has a BIG article about Arthritis that you should find very fascinting!!
: : : : Carole
: : : Hello to all
: : : It is such a help to read the posts on this topic. It brings so many emotioins to life.
: : : I am very dependent on that miracle drug sinewmet--I would not walk or do many of the glorious things that i love to do without this wonder-drug-When my movement returns afteer i take sinemet, it can bring and frequewntly doers, tears to my eyes
: : : It is a blessing in my life but also, at times a curse with the hurky-jerky stuff-- i hope that the dbs that has become a very highly thooght of procedure can help this situation
: : : No matter --i still will forever sing the praises of sinemet--
: : : you all take care--pete
: : :
: : : : ==============
: : has any one been on Mirapex? my husband was taken off Sinemet today as was causing his BP to drop too low. Have put him on this and am wondering if anyone can tell us anything about it. Carol
: : Carol, my husband has been on Sinemt 25/l00 and Sinemet CR 50/200 for6 years. His B/P bottomed out, and the Dr. put him on Florinef Acetate Tabs, 0.1 mg.....l tab daily.....and his B/P has been normal since.. Betty D.
Carole, I've been on Mirapex for a long time, without any problems. I take it 3 x a day, after meals. I'm also on Sinemet 25/100 & Sinemet CR 25/100 4 x a day & Comtan with the Sinemet. (It's a wonder we don't explode) :-) I saw better results from it, then any other med. I've been on. Good luck!
Thanks for info. on magazine. I haven't located it yet, but will keep trying.